Alert archive / New York / Flash Flood Warnings in 1998

Flash Flood Warning 23, NWS Binghamton, NY

June 30, 1998Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 30, 1998, 8:30 PM EDT for Sullivan County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1998, 8:30 PM EDT (00:30 UTC)
Expired
Jun 30, 1998, 10:30 PM EDT
In force
2 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Sullivan County, NY

The radar

The Albany radar (KENX), 113 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 1998-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 1998-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 010043
FFWBGM
NYC105-010300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
830 PM EDT TUE JUN 30 1998

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK

* UNTIL 1030 PM EDT

* AT 830 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THAT THUNDERSTORMS WITH TORRENTIAL RAIN HAVE MOVED EAST OF THE
  COUNTY. HOWEVER...SPOTTER REPORTS OF 2.5 TO 3.0 INCH RAINFALL AMOUNTS
  WITHIN A 90 MINUTE TIME PERIOD WERE RECEIVED ACROSS SOUTHERN PORTIONS
  OF THE COUNTY EARLIER THIS EVENING. MANY ROADWAYS IN AND AROUND
  MONTICELLO...INCLUDING A PORTION OF ROUTE 17...REMAIN CLOSED DUE TO
  HIGH WATER CONDITIONS. 

ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS SHOULD EFFECT THE COUNTY
BETWEEN 10 PM AND MIDNIGHT. THIS ADDITIONAL RAINFALL MAY KEEP WATER
LEVELS ELEVATED. IF YOU LIVE NEAR A STREAM OR CREEK IN SULLIVAN
COUNTY...BE PREPtARED TO MOVE QUICKLY TO HIGHER GROUND. DON'T DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD!

JUREWICZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 12:30 PM EDT, 8 hours earlier.

Area forecast discussion, Jun 30, 12:30 PM EDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1230 PM EDT TUE JUN 30 1998

GOT THIS OUT EARLY SO WE CAN FOCUS ON THE RADAR AND AFTN CONVECTION.

STRONG VORT MAX WILL SHOWN NICELY IN THE WATER VAPOR IMAGERY WILL MOVE
INTO THE RGN THIS EVNG...FOLLOWED BY ANOTHER TWDS DAYBREAK. PLENTY OF
TSRA DVLPNG OVER MI/ONTARIO WITH THIS FEATURE. WILL FCST LIKELY (70)
POPS AND PUT EMPHASIS ON EVENING PD...THINK SOME ADNL ACTIVITY PSBL TWDS
DAYBREAK AS THE 2ND VORT MAX MOVES IN. WILL KEEP IN ENHANCED WORDING IN
FOR THE EVNG PLAYING UP THE FF THREAT. SVR THREAT ALSO THERE WITH SIG
DRY PUNCH BUT IT APPEARS THAT HEATING WILL BE MARGINAL FOR SVR DVLPMNT.
FF THREAT MAY ALSO BE WANING AS STORMS UPSTREAM MOVG AT A GOOD CLIP BUT
WE'RE ALREADY PRIMED FROM THE +RA THIS MRNG AND IT WON'T TAKE MUCH TO
CAUSE PRBLMS. INITIAL COORD WITH BUF/ALY AND ARE IN AGREEMENT.

FOR TMRW WILL LEAVE IN CHC POPS FOR SHRA/TSRA AS 2ND SYSTEM WORKS THRU.
FAIR SKIES OR BECOMING MAINLY CLEAR TMRW NGT. MOSTLY SUNNY FOR THURSDAY
WHICH LOOKS TO BE A VERY NICE DAY. FWC TEMPS SEEM TO BE IN THE
BALLPARK.

WILL TRY TO GET ZONES OUT BEFORE 130. ANY OTHER THOUGHTS PLEASE CALL.

.BGM...FLASH FLOOD WATCH TONIGHT.
.
BRADY

In the hours before

Local storm report, Jun 30, 5:11 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
511 PM EDT TUE JUN 30 1998

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WARREN CENTER             PA   TORNADO
06/30/98   BRADFORD                       UNCONFIRMED BRIEF TORNADO
                                          TOUCHDOWN

0230 PM    FREMONT                   NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0235 PM    BATH                      NY   .88 INCH HAIL
06/30/98   STEUBEN                        BABCOCK ROAD OUTSIDE OF
                                          BATH

0240 PM    THURSTON                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN ON COUTNY ROUTE
                                          11 BETWEEN BATH AND
                                          RISINGVILLE

0255 PM    CAMPBELL                  NY   2 INCH HAIL
06/30/98   STEUBEN

0300 PM    CAMPBELL                  NY   1.75 INCH HAIL
06/30/98   STEUBEN

0305 PM    CAMPBELL                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0325 PM    HORSEHEADS                NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0340 PM    ELMIRA                    NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES DOWN

0405 PM    WAVERLY                   NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0410 PM    ATHENS                    PA   WIND DAMAGE
06/30/98   BRADFORD                       A FEW TREES DOWN

0415 PM    CANTON                    PA   WIND DAMAGE
06/30/98   BRADFORD                       TREE DOWN

0415 PM    NICHOLS                   NY   WIND DAMAGE
06/30/98   TIOGA                          TREES AND WIRES DOWN
Local storm report, Jun 30, 5:11 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
511 PM EDT TUE JUN 30 1998

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WARREN CENTER             PA   TORNADO
06/30/98   BRADFORD                       UNCONFIRMED BRIEF TORNADO
                                          TOUCHDOWN

0230 PM    FREMONT                   NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0235 PM    BATH                      NY   .88 INCH HAIL
06/30/98   STEUBEN                        BABCOCK ROAD OUTSIDE OF
                                          BATH

0240 PM    THURSTON                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN ON COUTNY ROUTE
                                          11 BETWEEN BATH AND
                                          RISINGVILLE

0255 PM    CAMPBELL                  NY   2 INCH HAIL
06/30/98   STEUBEN

0300 PM    CAMPBELL                  NY   1.75 INCH HAIL
06/30/98   STEUBEN

0305 PM    CAMPBELL                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0325 PM    HORSEHEADS                NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0340 PM    ELMIRA                    NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES DOWN

0405 PM    WAVERLY                   NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0410 PM    ATHENS                    PA   WIND DAMAGE
06/30/98   BRADFORD                       A FEW TREES DOWN

0415 PM    CANTON                    PA   WIND DAMAGE
06/30/98   BRADFORD                       TREE DOWN

0415 PM    NICHOLS                   NY   WIND DAMAGE
06/30/98   TIOGA                          TREES AND WIRES DOWN
Local storm report, Jun 30, 7:05 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
705 PM EDT TUE JUN 30 1998

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WARREN CENTER             PA   TORNADO
06/30/98   BRADFORD                       UNCONFIRMED BRIEF TORNADO
                                          TOUCHDOWN

0840 AM    GRAHAMSVILLE              NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREE DOWN ON WIRES

0917 AM    5 E BARRYVILLE            NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN

0230 PM    FREMONT                   NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0235 PM    BATH                      NY   .88 INCH HAIL
06/30/98   STEUBEN                        BABCOCK ROAD OUTSIDE OF
                                          BATH

0240 PM    THURSTON                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN ON COUTNY ROUTE
                                          11 BETWEEN BATH AND
                                          RISINGVILLE

0255 PM    CAMPBELL                  NY   2 INCH HAIL
06/30/98   STEUBEN

0300 PM    CAMPBELL                  NY   1.75 INCH HAIL
06/30/98   STEUBEN

0305 PM    CAMPBELL                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0325 PM    HORSEHEADS                NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0340 PM    ELMIRA                    NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES DOWN

0405 PM    WAVERLY                   NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0410 PM    ATHENS                    PA   WIND DAMAGE
06/30/98   BRADFORD                       A FEW TREES DOWN

0415 PM    CANTON                    PA   WIND DAMAGE
06/30/98   BRADFORD                       TREE DOWN

0415 PM    NICHOLS                   NY   WIND DAMAGE
06/30/98   TIOGA                          TREES AND WIRES DOWN

0440 PM    MAINE                     NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0445 PM    ENDICOTT                  NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN.  ALSO
                                          WIDESPREAD STREET
                                          FLOODING.

0450 PM    JOHNSON CITY              NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN

0510 PM    3 N KIRKWOOD              NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0520 PM    NICHOLSON                 PA   WIND DAMAGE
06/30/98   WYOMING                        TREE DOWN ON ROUTE 11

0520 PM    CLIFFORD                  PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ACROSS ROUTE
                                          2023

0521 PM    5 S BRACKNEY              PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ON ROUTE 167 IN
                                          SILVER LAKE

0530 PM    HONESDALE                 PA   WIND DAMAGE
06/30/98   WAYNE                          TREES AND WIRES DOWN
                                          ACROSS THE ENTIRE COUNTY

0540 PM    3 N KOONSVILLE            PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN IN UNION
                                          TOWNSHIP

0545 PM    4 NE BERWICK              PA   WIND DAMAGE
06/30/98   LUZERNE                        TREE DOWN ON HOUSE IN
                                          SALEM TOWNSHIP

0545 PM    3 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREES DOWN IN COVINGTON
                                          TOWNSHIP

0555 PM    LARKSVILLE                PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0555 PM    8 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREE DOWN ON I-380 NEAR
                                          EXIT 6 IN GOULDSBORO

0555 PM    CONYNGHAM                 PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0600 PM    MONTICELLO                NY
06/30/98   SULLIVAN                       *** 2 INJ ***
                                          2 CHILDREN STRUCK BY
                                          LIGHTNING. CONDITION
                                          UNKNOWN.

0605 PM    NANTICOKE                 PA   WIND DAMAGE
06/30/98   LUZERNE                        POLE AND WIRES DOWN

0620 PM    COCHECTON                 NY   WIND DAMAGE          T
06/30/98   SULLIVAN                       TREES AND WIRES DOWN ON
                                          ROUTE 52
Local storm report, Jun 30, 7:05 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
705 PM EDT TUE JUN 30 1998

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WARREN CENTER             PA   TORNADO
06/30/98   BRADFORD                       UNCONFIRMED BRIEF TORNADO
                                          TOUCHDOWN

0840 AM    GRAHAMSVILLE              NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREE DOWN ON WIRES

0917 AM    5 E BARRYVILLE            NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN

0230 PM    FREMONT                   NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0235 PM    BATH                      NY   .88 INCH HAIL
06/30/98   STEUBEN                        BABCOCK ROAD OUTSIDE OF
                                          BATH

0240 PM    THURSTON                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN ON COUTNY ROUTE
                                          11 BETWEEN BATH AND
                                          RISINGVILLE

0255 PM    CAMPBELL                  NY   2 INCH HAIL
06/30/98   STEUBEN

0300 PM    CAMPBELL                  NY   1.75 INCH HAIL
06/30/98   STEUBEN

0305 PM    CAMPBELL                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0325 PM    HORSEHEADS                NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0340 PM    ELMIRA                    NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES DOWN

0405 PM    WAVERLY                   NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0410 PM    ATHENS                    PA   WIND DAMAGE
06/30/98   BRADFORD                       A FEW TREES DOWN

0415 PM    CANTON                    PA   WIND DAMAGE
06/30/98   BRADFORD                       TREE DOWN

0415 PM    NICHOLS                   NY   WIND DAMAGE
06/30/98   TIOGA                          TREES AND WIRES DOWN

0440 PM    MAINE                     NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0445 PM    ENDICOTT                  NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN.  ALSO
                                          WIDESPREAD STREET
                                          FLOODING.

0450 PM    JOHNSON CITY              NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN

0510 PM    3 N KIRKWOOD              NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0520 PM    NICHOLSON                 PA   WIND DAMAGE
06/30/98   WYOMING                        TREE DOWN ON ROUTE 11

0520 PM    CLIFFORD                  PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ACROSS ROUTE
                                          2023

0521 PM    5 S BRACKNEY              PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ON ROUTE 167 IN
                                          SILVER LAKE

0530 PM    HONESDALE                 PA   WIND DAMAGE
06/30/98   WAYNE                          TREES AND WIRES DOWN
                                          ACROSS THE ENTIRE COUNTY

0540 PM    3 N KOONSVILLE            PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN IN UNION
                                          TOWNSHIP

0545 PM    4 NE BERWICK              PA   WIND DAMAGE
06/30/98   LUZERNE                        TREE DOWN ON HOUSE IN
                                          SALEM TOWNSHIP

0545 PM    3 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREES DOWN IN COVINGTON
                                          TOWNSHIP

0555 PM    LARKSVILLE                PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0555 PM    8 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREE DOWN ON I-380 NEAR
                                          EXIT 6 IN GOULDSBORO

0555 PM    CONYNGHAM                 PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0600 PM    MONTICELLO                NY
06/30/98   SULLIVAN                       *** 2 INJ ***
                                          2 CHILDREN STRUCK BY
                                          LIGHTNING. CONDITION
                                          UNKNOWN.

0605 PM    NANTICOKE                 PA   WIND DAMAGE
06/30/98   LUZERNE                        POLE AND WIRES DOWN

0620 PM    COCHECTON                 NY   WIND DAMAGE          T
06/30/98   SULLIVAN                       TREES AND WIRES DOWN ON
                                          ROUTE 52
Local storm report, Jun 30, 8:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
821 PM EDT TUE JUN 30 1998

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WARREN CENTER             PA   TORNADO
06/30/98   BRADFORD                       UNCONFIRMED BRIEF TORNADO
                                          TOUCHDOWN

0840 AM    GRAHAMSVILLE              NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREE DOWN ON WIRES

0917 AM    5 E BARRYVILLE            NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN

0230 PM    FREMONT                   NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0235 PM    BATH                      NY   .88 INCH HAIL
06/30/98   STEUBEN                        BABCOCK ROAD OUTSIDE OF
                                          BATH

0240 PM    THURSTON                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN ON COUTNY ROUTE
                                          11 BETWEEN BATH AND
                                          RISINGVILLE

0255 PM    CAMPBELL                  NY   2 INCH HAIL
06/30/98   STEUBEN

0300 PM    CAMPBELL                  NY   1.75 INCH HAIL
06/30/98   STEUBEN

0305 PM    CAMPBELL                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0325 PM    HORSEHEADS                NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0340 PM    ELMIRA                    NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES DOWN

0405 PM    WAVERLY                   NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0410 PM    ATHENS                    PA   WIND DAMAGE
06/30/98   BRADFORD                       A FEW TREES DOWN

0415 PM    CANTON                    PA   WIND DAMAGE
06/30/98   BRADFORD                       TREE DOWN

0415 PM    NICHOLS                   NY   WIND DAMAGE
06/30/98   TIOGA                          TREES AND WIRES DOWN

0440 PM    MAINE                     NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0445 PM    ENDICOTT                  NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN.  ALSO
                                          WIDESPREAD STREET
                                          FLOODING.

0450 PM    JOHNSON CITY              NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN

0510 PM    3 N KIRKWOOD              NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0520 PM    NICHOLSON                 PA   WIND DAMAGE
06/30/98   WYOMING                        TREE DOWN ON ROUTE 11

0520 PM    CLIFFORD                  PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ACROSS ROUTE
                                          2023

0521 PM    5 S BRACKNEY              PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ON ROUTE 167 IN
                                          SILVER LAKE

0530 PM    HONESDALE                 PA   WIND DAMAGE
06/30/98   WAYNE                          TREES AND WIRES DOWN
                                          ACROSS THE ENTIRE COUNTY

0535 PM    BETHANY                   PA   WIND DAMAGE
06/30/98   WAYNE                          TREE AND WIRES DOWN ON
                                          ROUTE 670

0540 PM    3 N KOONSVILLE            PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN IN UNION
                                          TOWNSHIP

0545 PM    3 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREES DOWN IN COVINGTON
                                          TOWNSHIP

0545 PM    4 NE BERWICK              PA   WIND DAMAGE
06/30/98   LUZERNE                        TREE DOWN ON HOUSE IN
                                          SALEM TOWNSHIP

0545 PM    3 E HAMLIN                PA   WIND DAMAGE
06/30/98   WAYNE                          TREES DOWN ROUTE 590
                                          BETWEEN HAMLIN AND
                                          LEDGEDALE

0550 PM    8 N BERWICK               PA   TORNADO
06/30/98   LUZERNE                        UNCONFIRMED TORNADO IN
                                          HUNTINGTON TOWNSHIP. HOUSE
                                          DAMAGED. SWATH OF DAMAGE.
                                          FUNNEL CLOUD SIGHTED.

0555 PM    LARKSVILLE                PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0555 PM    8 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREE DOWN ON I-380 NEAR
                                          EXIT 6 IN GOULDSBORO

0555 PM    CONYNGHAM                 PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0600 PM    MONTICELLO                NY
06/30/98   SULLIVAN                       *** 2 INJ ***
                                          2 CHILDREN STRUCK BY
                                          LIGHTNING. CONDITION
                                          UNKNOWN.

0605 PM    NANTICOKE                 PA   WIND DAMAGE
06/30/98   LUZERNE                        POLE AND WIRES DOWN

0615 PM    LACKAWAXEN                PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN ALONG
                                          ROUTE 590

0620 PM    COCHECTON                 NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN ON
                                          ROUTE 52

0620 PM    BLOOMING GROVE            PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN

0630 PM    8 W MILFORD               PA   WIND DAMAGE
06/30/98   PIKE                           SWATH OF TREES DOWN IN
                                          DINGMAN TOWNSHIP NEAR
                                          ROUTE 739

0640 PM    JEFFERSONVILLE            NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN

0640 PM    MILFORD                   PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN

0640 PM    DINGMANS FERRY            PA   WIND DAMAGE
06/30/98   PIKE                           TREES DOWN IN DELAWARE
                                          TOWNSHIP

0645 PM    MATAMORAS                 PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN.
Local storm report, Jun 30, 8:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NEW YORK
821 PM EDT TUE JUN 30 1998

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WARREN CENTER             PA   TORNADO
06/30/98   BRADFORD                       UNCONFIRMED BRIEF TORNADO
                                          TOUCHDOWN

0840 AM    GRAHAMSVILLE              NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREE DOWN ON WIRES

0917 AM    5 E BARRYVILLE            NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN

0230 PM    FREMONT                   NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0235 PM    BATH                      NY   .88 INCH HAIL
06/30/98   STEUBEN                        BABCOCK ROAD OUTSIDE OF
                                          BATH

0240 PM    THURSTON                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN ON COUTNY ROUTE
                                          11 BETWEEN BATH AND
                                          RISINGVILLE

0255 PM    CAMPBELL                  NY   2 INCH HAIL
06/30/98   STEUBEN

0300 PM    CAMPBELL                  NY   1.75 INCH HAIL
06/30/98   STEUBEN

0305 PM    CAMPBELL                  NY   WIND DAMAGE
06/30/98   STEUBEN                        TREES DOWN

0325 PM    HORSEHEADS                NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0340 PM    ELMIRA                    NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES DOWN

0405 PM    WAVERLY                   NY   WIND DAMAGE
06/30/98   CHEMUNG                        TREES AND WIRES DOWN

0410 PM    ATHENS                    PA   WIND DAMAGE
06/30/98   BRADFORD                       A FEW TREES DOWN

0415 PM    CANTON                    PA   WIND DAMAGE
06/30/98   BRADFORD                       TREE DOWN

0415 PM    NICHOLS                   NY   WIND DAMAGE
06/30/98   TIOGA                          TREES AND WIRES DOWN

0440 PM    MAINE                     NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0445 PM    ENDICOTT                  NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN.  ALSO
                                          WIDESPREAD STREET
                                          FLOODING.

0450 PM    JOHNSON CITY              NY   WIND DAMAGE
06/30/98   BROOME                         TREES DOWN

0510 PM    3 N KIRKWOOD              NY   WIND DAMAGE
06/30/98   BROOME                         TREES AND POLES DOWN

0520 PM    NICHOLSON                 PA   WIND DAMAGE
06/30/98   WYOMING                        TREE DOWN ON ROUTE 11

0520 PM    CLIFFORD                  PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ACROSS ROUTE
                                          2023

0521 PM    5 S BRACKNEY              PA   WIND DAMAGE
06/30/98   SUSQUEHANNA                    TREE DOWN ON ROUTE 167 IN
                                          SILVER LAKE

0530 PM    HONESDALE                 PA   WIND DAMAGE
06/30/98   WAYNE                          TREES AND WIRES DOWN
                                          ACROSS THE ENTIRE COUNTY

0535 PM    BETHANY                   PA   WIND DAMAGE
06/30/98   WAYNE                          TREE AND WIRES DOWN ON
                                          ROUTE 670

0540 PM    3 N KOONSVILLE            PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN IN UNION
                                          TOWNSHIP

0545 PM    3 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREES DOWN IN COVINGTON
                                          TOWNSHIP

0545 PM    4 NE BERWICK              PA   WIND DAMAGE
06/30/98   LUZERNE                        TREE DOWN ON HOUSE IN
                                          SALEM TOWNSHIP

0545 PM    3 E HAMLIN                PA   WIND DAMAGE
06/30/98   WAYNE                          TREES DOWN ROUTE 590
                                          BETWEEN HAMLIN AND
                                          LEDGEDALE

0550 PM    8 N BERWICK               PA   TORNADO
06/30/98   LUZERNE                        UNCONFIRMED TORNADO IN
                                          HUNTINGTON TOWNSHIP. HOUSE
                                          DAMAGED. SWATH OF DAMAGE.
                                          FUNNEL CLOUD SIGHTED.

0555 PM    LARKSVILLE                PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0555 PM    8 S MOSCOW                PA   WIND DAMAGE
06/30/98   LACKAWANNA                     TREE DOWN ON I-380 NEAR
                                          EXIT 6 IN GOULDSBORO

0555 PM    CONYNGHAM                 PA   WIND DAMAGE
06/30/98   LUZERNE                        TREES DOWN

0600 PM    MONTICELLO                NY
06/30/98   SULLIVAN                       *** 2 INJ ***
                                          2 CHILDREN STRUCK BY
                                          LIGHTNING. CONDITION
                                          UNKNOWN.

0605 PM    NANTICOKE                 PA   WIND DAMAGE
06/30/98   LUZERNE                        POLE AND WIRES DOWN

0615 PM    LACKAWAXEN                PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN ALONG
                                          ROUTE 590

0620 PM    COCHECTON                 NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN ON
                                          ROUTE 52

0620 PM    BLOOMING GROVE            PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN

0630 PM    8 W MILFORD               PA   WIND DAMAGE
06/30/98   PIKE                           SWATH OF TREES DOWN IN
                                          DINGMAN TOWNSHIP NEAR
                                          ROUTE 739

0640 PM    JEFFERSONVILLE            NY   WIND DAMAGE
06/30/98   SULLIVAN                       TREES AND WIRES DOWN

0640 PM    MILFORD                   PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN

0640 PM    DINGMANS FERRY            PA   WIND DAMAGE
06/30/98   PIKE                           TREES DOWN IN DELAWARE
                                          TOWNSHIP

0645 PM    MATAMORAS                 PA   WIND DAMAGE
06/30/98   PIKE                           TREES AND WIRES DOWN.

Nearby

Flash Flood Warnings in New York, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.